MAUDE Adverse Event Report: KANEKA CORPORATION LACRIFAST; LACRIMAL STENTS AND INTUBATION SETS

KANEKA CORPORATION LACRIFAST; LACRIMAL STENTS AND INTUBATION SETS
Model Number LF-R090A
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device used was returned and investigated: there was a hole, from where the bougie was thought to penetrate out, in the distal tip of the tube (colored in clear) where a stainless steel ring was mounted, and the ring was dismounted and missing.The ring's whereabouts was not confirmed during the procedure in this eye clinic, and accordingly, it has a possibility that the missing stainless steel ring might have been remaining in the patient body.As a possible cause of the penetration of the bougie and dropping off the ring during the use, we speculate as follows: when the doctor tried to insert and advance the tube with the bougie inserted forcibly in the occluded lacrimal duct, excessive mechanical force was loaded on the ring and the distal tip of the tube where the ring was mounted, and further pushing the bougie resulted in dismounting the ring and penetration of the bougie with the ring out of the tube.
 
Event or Problem Description
The doctor felt the bougie pierced through the tube as she advanced the lacrimal tube.She recovered the lacrimal tube from the patient's lacrimal duct and found that it had a hole.When the actual device used was investigated, the ring was dismounted and missing.The ring's whereabouts was not confirmed during the procedure in this eye clinic, and accordingly, it has a possibility that the missing stainless steel ring might have been remaining in the patient body.This device is the same device as the us name lacriflow (510 (k) # k120886).

Brand Name
LACRIFAST
Common Device Name
LACRIMAL STENTS AND INTUBATION SETS
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima, kita-ku
osaka, osaka 53082 88
JA  5308288
MDR Report Key12005913
Report Number3009761573-2021-00002
Device Sequence Number3096667
Product Code OKS
UDI-Device Identifier04540778140875
UDI-Public04540778140875
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120886
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberLF-R090A
Device Catalogue NumberLF2-R090
Device Lot NumberKR011366
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2021
Initial Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR